Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 29, 2017, 2:21 PM EDT for Bradford County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2017, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 29, 2017, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Bradford County, FL
The radar
The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS82 KJAX 291821 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 221 PM EDT SAT JUL 29 2017 FLZ031-032-036-037-291900- Putnam FL-Alachua FL-Bradford FL-Clay FL- 221 PM EDT SAT JUL 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...SOUTHERN BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 300 PM EDT... At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Alachua, or 9 miles southeast of Worthington Spring, moving east at 25 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Starke, Keystone Heights, Melrose, Lake Geneva, Camp Blanding, Kingsley, Orange Heights, Sampson, Waldo and Hampton. LAT...LON 2972 8243 2990 8244 3003 8193 2968 8190 TIME...MOT...LOC 1821Z 268DEG 24KT 2981 8236 $$ HESS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 9:40 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 29, 9:40 AM EDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 940 AM EDT Sat Jul 29 2017 ...LOCALLY HEAVY RAINFALL POSSIBLE LATER TODAY THROUGH TONIGHT... .UPDATE... Fairly deep west to southwest flow this morning up through about 500 mb over the forecast region...with a frontal boundary slowing sagging southward central NC to north GA to central MS. At this time...scattered showers and a few embedded storms are ahead of this front. Daytime heating and increasing dynamics associated with digging eastern U.S. trough will lead to increased rain chances area-wide today. Not much change to the ongoing forecast...with initial development of convection across the southern zones as seen in latest radar loops showing isolated showers/potential t-storm development over Marion and Gilchrist counties. Further north closer to the front...southeast GA will see increased chances through the morning with some showers presently moving through Coffee...Jeff Davis and Appling counties. Locally heavy rainfall possible late afternoon and tonight over southeast GA as the front slips further south and better large scale lift moves into the area. A few tweaks were made to extend some POPs further east during the mid day hours over NE FL. Otherwise little change to the POP forecast. A decent pressure gradient will be realized today which will produce west to southwest flow at around 10-15 mph with gusts around 25 mph. More sunshine over NE FL will help push temps to the mid 90s...and heat indices will top about 106 or so. Effective shear of 25-30 kt and increasing instability over northern zones may yield isolated severe storm or two today...and SPC had a marginal risk of severe for parts of our area. && .AVIATION... Prevailing VFR through the morning with a brief MVFR cig possible. Some isolated showers may affect GNV terminal over the next 1-3 hours. Increasing mixing will allow winds to increase to 10-15 kt with gusts of 20-25 kt expected through the day. Increasing chance of showers and storms later today with highest risk for SSI...but rest of TAFs will will have VCSH and VCTS through the day. Some waves of locally heavy rainfall and t-storms will bring restrictions beginning this afternoon through tonight. && .MARINE...Winds over the waters from the west to southwest at 10-20 kt with the higher speeds mainly over the offshore waters. Buoy 41008 was recording southwest 16G21KT recently with seas of 2.6 ft and nearshore buoys about 1.5 to 2 ft. Bulk of wave energy is around periods of 4 seconds at this time. Winds may become more south-southwest and decreasing in speed by late aftn...but still planning on keeping SCEC Headline for offshore waters. Just minor tweaks to the marine forecast at this time. Rip Currents: Mainly low risk with surf 1-2 ft. No Atlantic sea breeze for the beaches today due to moderate offshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 73 86 68 / 80 70 20 0 SSI 91 76 81 74 / 70 70 50 10 JAX 95 76 81 73 / 40 60 80 20 SGJ 93 78 82 75 / 20 60 90 50 GNV 91 77 85 72 / 20 50 90 50 OCF 90 77 85 73 / 30 50 90 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Shashy/Struble/Wolf
Hazardous weather outlook, Jul 29, 12:30 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 1230 PM EDT Sat Jul 29 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-301100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1230 PM EDT Sat Jul 29 2017 ...LOCALLY HEAVY RAINFALL POTENTIAL THIS WEEKEND... ...ISOLATED SEVERE STORM POSSIBLE THIS AFTERNOON AND EVENING... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Rest of Today and Tonight... Showers and thunderstorms will develop across the area today ahead of an approaching cold front. Showers and Thunderstorms will increase in coverage across northeast Florida through the afternoon, and across southeast Georgia where waves of locally heavy rainfall will be possible. A few strong to severe storms capable of strong gusty winds will be possible. Storm motion will be toward the east at about 20 to 25 mph. Elevated chances of showers and thunderstorms expected through the night as the frontal boundary shifts southward toward north Florida. The potential for heavy rainfall will increase along the Atlantic coast after midnight, as well as across the Suwannee River Valley. Isolated thunderstorms will also be possible. Heat index values will range from 100 to 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A front will stall over central Florida by late Sunday and through early next week, with numerous thunderstorms expected each day for all of north central Florida and most of northeast Florida. Flooding is expected to become a primary hazard early next week as several rounds of strong thunderstorms potentially impact north central and northeast Florida. The frontal boundary will begin to move slowly northward towards midweek, with numerous thunderstorms expected to expand into southeast Georgia by Thursday. An elevated rip current risk is possible along the coast early next week due to increased onshore flow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 29, 1:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
131 PM EDT SAT JUL 29 2017
FLZ020-GAZ162-163-291815-
Hamilton FL-Clinch GA-Echols GA-
131 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayday to near Jennings. Movement was east
at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jennings, Statenville, Du Pont, Mayday and Needmore.
LAT...LON 3063 8319 3063 8314 3077 8314 3080 8312
3081 8310 3083 8310 3085 8308 3085 8301
3086 8301 3087 8297 3099 8297 3101 8258
3096 8250 3059 8264 3060 8270 3056 8273
3053 8271 3053 8273 3050 8271 3059 8320
TIME...MOT...LOC 1731Z 274DEG 22KT 3091 8301 3066 8310
HESSLocal storm report, Jul 29, 1:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST VILANO BEACH 29.94N 81.30W
07/29/2017 M43.00 MPH ST. JOHNS FL MESONET
WIND GUST TO 43 MPH FROM THE SOUTHWEST.
&&
ASHASHYSpecial weather statement, Jul 29, 2:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT SAT JUL 29 2017
GAZ150-152-162>164-291900-
Ware GA-Clinch GA-Brantley GA-Echols GA-Charlton GA-
213 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS...BRANTLEY...
WARE...CLINCH AND CHARLTON COUNTIES UNTIL 300 PM EDT...
At 213 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Waycross to 6 miles southwest
of Needmore. Movement was east at 45 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Waycross, Folkston, Homerville, Nahunta, Fargo, Argyle, Stephen
Foster State Park, Homeland, Du Pont and Hickox.
LAT...LON 3087 8297 3105 8297 3125 8251 3128 8237
3122 8231 3120 8219 3126 8214 3128 8201
3131 8199 3137 8204 3136 8180 3134 8175
3110 8186 3109 8192 3100 8191 3060 8210
3058 8235 3061 8289 3085 8301
TIME...MOT...LOC 1813Z 258DEG 39KT 3120 8247 3061 8275
HESSSpecial weather statement, Jul 29, 2:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT SAT JUL 29 2017
GAZ134>136-150>152-291900-
Pierce GA-Ware GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
215 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTHEASTERN BRANTLEY...
NORTH CENTRAL WARE...SOUTHEASTERN BACON...WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Surrency to Jamestown.
Movement was east at 35 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jesup, Blackshear, Nahunta, Patterson, Surrency, Gardi, Screven,
Odum, Offerman and Raybon.
LAT...LON 3186 8212 3182 8204 3182 8202 3179 8199
3179 8196 3167 8185 3165 8181 3166 8181
3161 8177 3159 8171 3149 8164 3148 8162
3140 8167 3139 8170 3136 8170 3133 8173
3130 8173 3117 8180 3133 8250 3189 8211
TIME...MOT...LOC 1815Z 284DEG 29KT 3183 8206 3134 8239
HESSSpecial weather statement, Jul 29, 2:19 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Jacksonville FL 219 PM EDT SAT JUL 29 2017 FLZ020>022-291900- Columbia FL-Hamilton FL-Suwannee FL- 219 PM EDT SAT JUL 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUWANNEE...NORTHERN COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 300 PM EDT... At 219 PM EDT, Doppler radar was tracking a strong thunderstorm over Suwannee Springs, moving east at 25 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Live Oak, White Springs, Suwannee Springs, Belmont and Suwannee Valley. LAT...LON 3026 8303 3044 8307 3056 8257 3029 8252 TIME...MOT...LOC 1819Z 259DEG 22KT 3036 8297 HESS
Special weather statement, Jul 29, 2:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 221 PM EDT SAT JUL 29 2017 FLZ031-032-036-037-291900- Putnam FL-Alachua FL-Bradford FL-Clay FL- 221 PM EDT SAT JUL 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...SOUTHERN BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 300 PM EDT... At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Alachua, or 9 miles southeast of Worthington Spring, moving east at 25 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Starke, Keystone Heights, Melrose, Lake Geneva, Camp Blanding, Kingsley, Orange Heights, Sampson, Waldo and Hampton. LAT...LON 2972 8243 2990 8244 3003 8193 2968 8190 TIME...MOT...LOC 1821Z 268DEG 24KT 2981 8236 HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Jul 29, 1:03 PM EDT | Special Weather Statement | JAX | Saint Johns | 12 min |
| Jul 29, 1:10 PM EDT | Special Weather Statement | JAX | Flagler | 35 min |
| Jul 29, 1:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jul 29, 2:19 PM EDT | Special Weather Statement | JAX | Hamilton | 41 min |
| Jul 29, 2:41 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Jul 29, 2:55 PM EDT | Special Weather Statement | JAX | Nassau | 65 min |
| Jul 29, 2:57 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jul 29, 3:03 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 42 min |
| Jul 29, 3:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 29, 3:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 29, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 48 min |
| Jul 29, 3:30 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 45 min |
| Jul 29, 3:44 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jul 29, 3:46 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
| Jul 29, 3:47 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Jul 29, 4:04 PM EDT | Tornado Warning | JAX | Saint Johns | 13 min |
| Jul 29, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jul 29, 4:29 PM EDT | Special Marine Warning | JAX | 61 min | |
| Jul 29, 4:31 PM EDT | Special Weather Statement | JAX | Gilchrist | 44 min |
| Jul 29, 4:39 PM EDT | Special Weather Statement | JAX | Duval | 21 min |
| Jul 29, 4:46 PM EDT | Special Marine Warning | JAX | 89 min | |
| Jul 29, 4:49 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jul 29, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 29, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 50 min |
| Jul 29, 5:12 PM EDT | Special Marine Warning | JAX | 93 min | |
| Jul 29, 1:30 PM EDT | Special Weather Statement | JAX | Appling | 45 min |
| Jul 29, 1:31 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 44 min |
| Jul 29, 2:13 PM EDT | Special Weather Statement | JAX | Brantley, Charlton, Clinch, Echols, Ware | 47 min |
| Jul 29, 2:15 PM EDT | Special Weather Statement | JAX | Pierce, Wayne | 45 min |
| Jul 29, 3:01 PM EDT | Special Weather Statement | JAX | Pierce, Ware | 44 min |
| Jul 29, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 44 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.